Question 19 1 out of 1 points A nurse is providing care for a patient who

Question 19 1 out of 1 points a nurse is providing

This preview shows page 5 - 7 out of 8 pages.

Question 19 1 out of 1 points A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that Response Feedback : Applying lidocaine preparations to severely traumatized mucosa (large skin abrasions, eczema, and burns) can increase its absorption, which in turn increases the risk of systemic toxicity. Intravenous lidocaine is not normally used for analgesia. The destruction of nerve endings in a burn site does not mitigate the need for topical pain control and lidocaine
Image of page 5
does not need to be potentiated with another anesthetic. Question 20 1 out of 1 points A patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencing severe muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likely cause of these severe and potentially fatal withdrawal symptoms? Response Feedback : Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal symptoms are serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days. The abrupt withdrawal of benzodiazepines, opioids, and amphetamines does not cause such severe and potentially fatal withdrawal symptoms. Question 21 1 out of 1 points A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking Response Feedback : The nurse will assess for cimetidine use. Cimetidine greatly increases the level of circulating zaleplon and could cause toxic effects in the patient. Secobarbital is a barbiturate, and oxycodone and meperidine are narcotics that would not be used with lorazepam because the combinations may depress respiratory drive, create severe hypotension or bradycardia, and substantially alter level of consciousness. Question 22 1 out of 1 points Morphine has been prescribed for a 28-year-old man with severe pain due to a back injury. The nurse will advise the patient to avoid Response Feedback : The nurse should advise the patient to avoid alcohol and any other CNS depressants while taking morphine. These combinations can cause serious respiratory depression and sedation. Vitamin C, fatty foods, and dairy products are not known to interact with morphine.
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 8 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture